Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Prolonged bleeding, cramps. Taking birth control. What could be wrong?

Hello, I am a concerned 21 year old whom has been actively bleeding for two weeks straight, cramps also accompany my bleeding. I have been on birth control (intra-muscular) for a year and it has help cease most of my period. I am concerned because this has never happened to me. I would like to know what could be wrong. I would greatly appreciate a rapid response. Thank you.
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.

Menstrual irregularity is a common complication with contraceptive methods.
Contraceptives sometimes can cause amenorrhea, delayed periods etc. and they can also cause prolonged bleeding.
So you better consult and get examined once. If your device is reaching the expiry date better to remove it. If not discuss with your doctor whether to continuation of the device or switch over to some other contraceptive method.
Take care.
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor